Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 26, NWS Miami, FL

August 24, 2012

NWS Miami, FL issued this small craft advisory at Aug 24, 2012, 2:09 PM EDT. It took effect at Aug 24, 2012, 8:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2012, 2:09 PM EDT (18:09 UTC)
In effect from
Aug 24, 2012, 8:00 PM EDT
Expired
Aug 24, 2012, 11:38 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WHUS72 KMFL 241809
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT FRI AUG 24 2012


AMZ651-671-250600-
/O.NEW.KMFL.SC.Y.0026.120825T0000Z-120826T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
209 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY. 

* WINDS AND WAVES: EAST NORTHEASTERLY WINDS WILL INCREASE TO
  AROUND 20 KNOTS THIS EVENING AND THEN CONTINUE THROUGH THE DAY
  ON SATURDAY. SEAS WILL BUILD FROM 3 TO 5 FEET THIS EVENING TO 5
  TO 7 FEET ON SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
589 
WHUS72 KMFL 250338
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1138 PM EDT FRI AUG 24 2012

SMALL CRAFT ADVISORY BEING REPLACE WITH A TROPICAL STORM WARNING.

AMZ651-671-250445-
/O.CAN.KMFL.SC.Y.0026.000000T0000Z-120826T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1138 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS REPLACE THE SMALL CRAFT
ADVISORY WITH A TROPICAL STORM WARNING. FOR THE LATEST
INFORMATION...PLEASE SEE THE HURRICANE LOCAL STATEMENT FROM THE
MIAMI NATIONAL WEATHER SERVICE.


$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 1:44 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 24, 1:44 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT FRI AUG 24 2012

.AVIATION...ONGOING CONVECTION MOSTLY NEAR KPBI AND THIS SHOULD
MOVE INLAND BY 19Z. ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE
AFTERNOON BUT WEST OF THE E CST TERMINALS SO ONLY HAVE VCTS IN FOR
KAPF AFT 19Z. NEW SHRA DEVELOPMENT WILL LIKELY OCCUR OVER THE
ATLANTIC WATERS THROUGH THE PERIOD IN THE STRONGER EASTERLY WIND
FLOW. THIS E FLOW WILL PREVENT A SEA BREEZE FROM DEVELOPING ALONG
THE W CST. WIND TO LIKELY BEGIN TO GUST OVER 20 KT ALON THE E CST
AFT 14-15Z SATURDAY WITH THE TIGHTENING GRADIENT.

KOB

&&

.PREV DISCUSSION... /ISSUED 733 AM EDT FRI AUG 24 2012/

AVIATION...MOISTURE AND INSTABILITY WILL BE ON THE INCREASE
THROUGH THE PERIOD IN LIGHT TO MODERATE EAST FLOW. THIS WILL ALLOW
FOR SHRA TO MOVE ONSHORE OF THE E CST WITH POSSIBLE THUNDER DURING
THE AFTERNOON. THE BEST CHANCES APPEAR TO BE OVER THE SOUTHERN
PENINSULA BUT WILL LEAVE VCTS IN THE TAFS FOR NOW AND UPDATE AS NECESSARY.

KOB

PREV DISCUSSION... /ISSUED 503 AM EDT FRI AUG 24 2012/

.ALL EYES ON TROPICAL STORM ISAAC FOR THE WEEKEND INTO EARLY NEXT
WEEK...

SHORT TERM...
EARLY THIS MORNING...AN UPPER LEVEL LOW WAS LOCATED OVER NORTH
FLORIDA WITH A TROUGH EXTENDING SOUTHWEST INTO THE EASTERN GULF OF
MEXICO. THE UPPER LEVEL LOW/TROUGH WILL TRANSLATE EAST INTO THE
WESTERN ATLANTIC WATERS TODAY.

TROPICAL STORM ISAAC WAS LOCATED SOUTH OF THE DOMINICAN REPUBLIC
IN THE CENTRAL CARIBBEAN SEA. THE NATIONAL HURRICANE CENTER IS
FORECASTING TROPICAL STORM ISAAC TO MOVE TO THE WEST-NORTHWEST
TODAY TOWARDS HAITI AND EASTERN CUBA. THIS WILL ALLOW FOR THE
PRESSURE GRADIENT TO SLOWLY TIGHTEN OVER THE CWA TODAY AND SOME
LOW LEVEL MOISTURE TO WORK INTO THE CWA FROM THE SOUTHERN GULF OF
MEXICO. SO WILL INCREASE POPS A LITTLE BIT TODAY TO 30 TO 40
PERCENT OVER THE CWA.

THE NATIONAL HURRICANE CENTER CONTINUES TO SHOW TROPICAL STORM ISAAC
MOVING ON A WEST/NORTHWEST DIRECTION SATURDAY OVER EASTERN AND
CENTRAL CUBA. SUBSIDENCE AHEAD OF ISAAC WILL LEAD TO ANOTHER QUIET
NIGHT TONIGHT...BEFORE DEEPER TROPICAL MOISTURE STARTS TO WORK INTO
THE AREA ON SATURDAY. THEREFORE...WILL KEEP ONLY A LOW END CHANCE OF
RAINFALL OVER THE CWA TONIGHT BEFORE INCREASING TO A CHANCE OF POPS
ON SATURDAY AND SATURDAY NIGHT. DURING THIS TIME...THE PRESSURE
GRADIENT WILL CONTINUE TO STEADILY INCREASE OVER THE CWA AS ISAAC
APPROACHES FROM THE SOUTHEAST.

FOR THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK...THE
WEATHER OVER SOUTH FLORIDA WILL AGAIN DEPEND ON THE TRACK AND
STRENGTH OF TROPICAL STORM ISAAC. AT THIS TIME...THE NATIONAL
HURRICANE CENTER MOVES ISAAC NORTHWEST THROUGH THE LOWER FLORIDA
KEYS AND INTO THE SOUTHEAST GULF OF MEXICO. BASED ON THIS
TRACK...SOUTH FLORIDA INTERESTS CAN EXPECT THE MAIN IMPACTS FROM
ISAAC THROUGH THIS PERIOD...SUNDAY THROUGH MONDAY. SO WILL KEEP THE
LIKELY POPS IN PLACE FOR THE CWA DURING THIS TIME.

SOUTH FLORIDA IS ALSO IN THE CONE OF UNCERTAINLY WITH THE TRACK OF
ISAAC. SO ALL RESIDENTS AND VISITORS IN SOUTH FLORIDA NEED TO
CONTINUE TO CHECK ON THE LATEST FORECAST TRACK AND STRENGTH OF
ISAAC.

LONG TERM...
TROPICAL STORM ISAAC IS FORECAST BY THE NATIONAL HURRICANE CENTER
TO CONTINUE TO MOVE TO THE NORTHWEST TOWARDS THE GULF COAST STATES
THROUGH MIDDLE OF NEXT WEEK. THIS WILL PUT SOUTH FLORIDA IN A
SOUTHERLY STEERING FLOW FOR EARLY TO MIDDLE OF NEXT WEEK ALONG
WITH DEEP TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE CHANCE
OF SHOWERS AND THUNDERSTORMS OVER THE CWA FOR THE MIDDLE TO END OF
NEXT WEEK.

TOWARDS THE END OF NEXT WEEK...HIGH PRESSURE WILL BUILD BACK INTO
THE AREA FROM THE WESTERN ATLANTIC WATERS ALLOWING FOR THE
STEERING FLOW TO SWING TO A EASTERLY DIRECTION. THIS WILL ALLOW
FOR SOUTH FLORIDA TO GET BACK TO MORE OF A SUMMER TIME WEATHER
PATTERN BY END OF NEXT WEEK.

MARINE...
THE WINDS AND SEAS WILL BE BUILDING THIS WEEKEND AND SHOULD PEAK
SUNDAY NIGHT AS TROPICAL STORM ISAAC WILL BE AT THE CLOSEST
LOCATION IN THE SOUTHEAST GULF OF MEXICO. THE SEAS AND WINDS WILL
THEN BE ON A DOWNWARD TREND EARLY NEXT WEEK...AS TROPICAL STORM
ISAAC MOVES AWAY FROM THE AREA. AT THIS TIME...A SCEC WILL BE PUT
IN PLACE FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR TODAY DUE TO
THE INCREASING WINDS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES THIS WEEKEND INTO EARLY NEXT WEEK WILL
REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE...DUE TO THE DEEP
TROPICAL MOISTURE WORKING INTO THE AREA. SO THE ONLY PROBLEM WILL
BE THE TRANSPORT WINDS OVER THE CWA...DUE TO THE INCREASE IN WIND
SPEEDS OVER THE CWA.

HYDROLOGY...
THE PWAT VALUES OVER SOUTH FLORIDA WILL BE INCREASING TO AROUND
2.8 INCHES BY SUNDAY NIGHT. THIS IS VERY CLOSE TO THE MAXIMUM OF 3
INCHES FOR THIS TIME OF YEAR. THIS WILL LEAD TO VERY HEAVY
RAINFALL OVER SOUTH FLORIDA STARTING SUNDAY AFTERNOON INTO MONDAY
MORNING. SO WILL ADD HEAVY RAINFALL WORDING TO THE ZONES FOR
SUNDAY AFTERNOON INTO MONDAY FOR ALL OF SOUTH FLORIDA. MORE DETAIL
ON THE RAINFALL AMOUNTS WILL BE ISSUED UNDER THE HYDRO OUTLOOK.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 24, 6:11 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
611 AM EDT FRI AUG 24 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
611 AM EDT FRI AUG 24 2012

...SCATTERED THUNDERSTORMS POSSIBLE INTERIOR TODAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
EAST COAST BEACHES DUE TO MODERATE EASTERLY WINDS.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS OVER
THE INLAND LOCATIONS. FREQUENT LIGHTNING...GUSTY WINDS...AND
BRIEF HEAVY DOWNPOURS WILL REMAIN POSSIBLE IN THE HEAVIER STORMS
THAT DEVELOP.

WINDS: WIND GUSTS IN THE 35 TO 50 MPH RANGE WILL BE POSSIBLE IN
AND AROUND ANY OF THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL STORM ISAAC...CURRENTLY CENTERED SOUTH OF THE DOMINICAN
REPUBLIC...IS FORECAST TO CONTINUE ON A GENERAL NORTHWEST TRACK OVER
THE WEEKEND IN THE GENERAL DIRECTION OF FLORIDA. THERE IS
UNCERTAINTY WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF ISAAC
AS IT MAKES ITS FINAL APPROACH AND MOVES INTO THE GENERAL AREA
SUNDAY NIGHT. BASED ON THE LATEST FORECAST...ISAAC WILL MAKE ITS
CLOSEST POINT OF APPROACH SUNDAY EVENING THROUGH MONDAY MORNING TO
EXTREME SOUTH AND SOUTHWEST FLORIDA. IF YOU HAVE NOT DONE SO
ALREADY...INTERESTS ARE ENCOURAGED TO BEGIN PREPARING NOW. VISIT
WWW.READY.GOV FOR DETAILED PREPAREDNESS PLANS AND INFORMATION.

OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO
ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN
BEING LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 24, 12:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT FRI AUG 24 2012

FLZ068-168-241700-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1231 PM EDT FRI AUG 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 100 PM EDT

* AT 1230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PALM BEACH...AND MOVING WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  PALM BEACH...
  WEST PALM BEACH...
  GLEN RIDGE...
  PALM SPRINGS...
  HAVERHILL...
  GOLDEN LAKES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2662 8004 2661 8003 2659 8020 2678 8019
      2680 8003 2666 8003 2665 8003 2663 8003
TIME...MOT...LOC 1631Z 081DEG 15KT 2670 8003

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 11:43 AM EDTSpecial Marine WarningMFL62 min
Aug 24, 12:31 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 24, 1:24 PM EDTSpecial Marine WarningMFL66 min
Aug 24, 3:47 PM EDTSpecial Marine WarningMFL58 min
Aug 24, 3:57 PM EDTSpecial Marine WarningMFL63 min
Aug 24, 4:34 PM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
Aug 24, 4:45 PM EDTSpecial Marine WarningMFL2 hr
Aug 24, 5:06 PM EDTTropical Storm WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more6 hr
Aug 24, 5:17 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Aug 24, 5:31 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach50 hr
Aug 24, 5:52 PM EDTSpecial Weather StatementMFLBroward38 min
Aug 24, 6:40 PM EDTSpecial Marine WarningMFL2 hr
Aug 24, 7:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.